Arizona, 2003Tornado in Arizona, October 3, 2003
October 3, 2003 · NWS FGZ · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Oct 3, 2:30 PM MST, 2 hours 15 minutes earlier.
Area forecast discussion, Oct 3, 2:30 PM MST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST FRI OCT 03 2003
.SYNOPSIS...AN UPPER LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN
ARIZONA TONIGHT. LOOK FOR SHOWERS AND THUNDERSTORM ACTIVITY TO
DECREASE FROM WEST TO EAST OVERNIGHT. A RIDGE OF HIGH PRESSURE WILL
BUILD OVER THE STATE THIS WEEKEND BRINGING FAIR AND DRY WEATHER.
YET ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE STATE ON TUESDAY.
&&
.DISCUSSION...CLOSED UPPER LOW IS CENTERED OVER NW AZ ATTM. BREAKS
IN THE CLOUDS AND INCREASED INSOLATION FIRING OFF ANOTHER ROUND OF
CONVECTION THIS AFTERNOON. STORMS MOSTLY CONFINED TO THE NW CWA AND
SCATTERED FROM THE LCR EASTWARD. EXPECT WESTERN STORMS TO DIE THIS
EVENING WHILE ACTIVITY SHOULD LINGER THRU THE NIGHT OUT EAST.
THE LOW WILL OPEN AND FILL AS IT MOVES ACROSS NORTHERN AZ TONIGHT
AND INTO N.M. BY EARLY SATURDAY MORNING. MID LEVEL DRYING INDICATED
MOVING INTO WESTERN CWA ATTM AND WILL CONTINUE TO SPREAD EASTWARD
OVERNIGHT. SFC DPS STARTING TO FALL ALREADY OUT WEST. LOOKING FOR
PRECIP POTENTIAL TO DECREASE WEST TO EAST TONIGHT WITH JUST ISOLATED
ACTIVITY EXPECTED ALONG THE N.M. BORDER REGION FOR SATURDAY. WEAK
RIDGING SEEN FOR THE WEEKEND. HGTS AND THICKNESSES DONT RISE MUCH
AND WARMING TREND WILL BE SLIGHT.
EXTENDED...RIDGE SHIFTS EAST ON MONDAY AS ANOTHER S/WV TROF MOVES
TOWARD THE DESERT SOUTHWEST. THIS S/WV IS PROGGED TO ADVECT MOISTURE
FROM TS NORA INTO THE STATE BEGINNING LATE MONDAY. WILL CONTINUE TO
ADVERTISE A THREAT OF PRECIP ON TUESDAY. THE TROF MOVES EAST ON
WEDNESDAY WITH FAIR WEATHER FOR THE REMAINDER OF THE PERIOD. DF
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Oct 3, 8:10 AM MST, 8 hours 35 minutes before
AZZ004>018-037>040-040200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
810 AM MST FRI OCT 3 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
A VIGOROUS WEATHER DISTURBANCE WILL MOVE SLOWLY THROUGH NORTHERN
ARIZONA TODAY...AND INTO THIS EVENING. NUMEROUS SHOWERS AND
THUNDERSTORMS HAVE ALREADY DEVELOPED MAINLY NORTH OF FLAGSTAFF.
AREAS NORTH AND NORTHEAST OF THE MOGOLLON RIM WILL CONTINUE TO SEE
WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY. SOME STORMS MAY CONTAIN
HEAVY RAIN AND SMALL HAIL. AREAS FROM FLAGSTAFF SOUTH AND SOUTHWEST
WILL BE NEAR MUCH DRIER AIR...AND STORMS WILL BE MORE ISOLATED IN
COVERAGE.
DUE TO RAINFALL THURSDAY AND OVERNIGHT LAST NIGHT NORTH AND
NORTHEAST OF FLAGSTAFF...SOME AREAS MAY EXPERIENCE LOCALIZED
FLOODING WITH ADDITIONAL RAINFALL TODAY. AREAS MOST SUSCEPTIBLE
TO THIS WILL BE NORTHEAST OF FLAGSTAFF.
SHOWERS AND THUNDERSTORMS WILL DECREASE THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEFINITION OF HAZARDOUS WEATHER...A WEATHER EVENT POSING A THREAT
TO LIFE AND PROPERTY.
Tornado, Navajo
- When
- October 3, 4:45 PM MST to 5:00 PM MST
- Where
- Navajo County, White Cone
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 0.1 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.600, -110.067
The public and Law Enforcement observed a tornado on the ground near White Cone. A spotter reported damage to a fence, windmill, and trees.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in West Virginia, October 3, 200334 events
- Frost and Freeze in New York, October 3, 200327 events
- Frost and Freeze in Illinois, October 3, 200316 events
- Frost and Freeze in Ohio, October 3, 20039 events
- Frost and Freeze in Indiana, October 3, 20036 events
- High Surf in Hawaii, October 3 to 4, 20036 events
- Frost and Freeze in Missouri, October 3, 20035 events
- Frost and Freeze in Kentucky, October 3, 20034 events
- Frost and Freeze in Kentucky, October 3, 20034 events
- Frost and Freeze in Vermont, October 3, 20033 events
- Frost and Freeze in Virginia, October 3, 20032 events
- Frost and Freeze in Connecticut, October 3, 20032 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5371997.